MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-4-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the coil couldn't be detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the right posterior communicating segment of internal carotid artery with a max diameter of 4.6mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the client tried to detach the coil using two detachment points but was unsuccessful.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the operation proceeded normally after replacing with the other coil.The cause of the deta chment issue was unknown.4 attempts were made to detach the coil using the instant detacher.2 attempts were made to detach the coil using the manual method.The detacher had been sterilized by the hospital.Prior to coil non-detachment, there were no issues encountered.No pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: product analysis of qc-3-4-helix, lotno:225234440 as found condition - the axium device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within an opened axium inner pouch and partially within an introducer sheath with the implant coil already deployed out the distal sheath.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details - no damages or irregularities were found with the introducer sheath.The pusher was found bent and broken distal to the break indicator.It is likely that a manual detachment was attempted at this location.The proximal segment was not returned for analysis.The axium pusher was found kinked at ~138.5cm from the proximal end.The release wire was found broken within the pusher.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found to be damaged.Testing/analysis ¿ the pusher was broken further distal; the release wire was retracted and the coin did not exit the lumen stop as the release wire was found stuck.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with no issues and no resistance encountered.The implant coil became detached.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the cause of the non-detachment is the blood found within the lumen stop and under the jacket causing the coin to become stuck within the lumen stop.The implant detached with no issues once the blood was dissolved during analysis.The implant coil was found damaged, possibly caused by advancing against resistance or handling after retracted back out.The release wire was found broken within the pusher.It is likely the release wire broke due to attempts to retract while stuck within the pusher.As the proximal pusher segment and instant detacher used during the event was not returned for analysis, any contribution of the proximal pusher and instant detacher to the non-detachment could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19720673
Report Number9612164-2024-03206
Device Sequence Number8274690
Product Code KRD
UDI-Device Identifier00847536037359
UDI-Public00847536037359
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K233420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model NumberQC-3-4-HELIX
Device Catalogue NumberQC-3-4-HELIX
Device Lot Number225234440
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer07/12/2024
08/30/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/30/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale